Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A fixed point theorem for asymptotically nonexpansive mappings


Authors: K. Goebel and W. A. Kirk
Journal: Proc. Amer. Math. Soc. 35 (1972), 171-174
MSC: Primary 47H10
MathSciNet review: 0298500
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let K be a subset of a Banach space X. A mapping $ F:K \to K$ is said to be asymptotically nonexpansive if there exists a sequence $ \{ {k_i}\} $ of real numbers with $ {k_i} \to 1$ as $ i \to \infty $ such that $ \left\Vert {{F^i}x - {F^i}y} \right\Vert \leqq {k_i}\left\Vert {x - y} \right\Vert,x,y \in K$. It is proved that if K is a non-empty, closed, convex, and bounded subset of a uniformly convex Banach space, and if $ F:K \to K$ is asymptotically nonexpansive, then F has a fixed point. This result generalizes a fixed point theorem for nonexpansive mappings proved independently by F. E. Browder, D. Göhde, and W. A. Kirk.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10

Retrieve articles in all journals with MSC: 47H10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1972-0298500-3
PII: S 0002-9939(1972)0298500-3
Keywords: Fixed point theorem, nonexpansive mapping, asymptotically nonexpansive mapping, uniformly convex Banach space, lipschitzian mapping
Article copyright: © Copyright 1972 American Mathematical Society